I have been taking ambien for over 5 years and I can't stop taking it. It really helps me sleep each night so I don't want to stop. I just don't want this to damage my memory or any other part of my body long-term. Any suggestions to try to get me to stop taking it?
Ambien is only meant to be used for short term use which often results in worsening of insomnia (sometimes worse than it ever was) when trying to come off the medication. Either way to most of the sedatives (sleeping tablets), people develop tolerance, that is they stop working very effectively with time. So, try to develop good sleep hygiene. Sleep and get up at the same time every day, avoid smoking, alcoholic and caffeinated beverages and exercise regularly. Please discuss this with your doctor.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.